Alert archive / Texas / Red Flag Warnings in 2019

Red Flag Warning 8, NWS Midland/Odessa, TX

April 17, 2019Terrell County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 17, 2019, 3:10 AM CDT for Terrell County, Texas. It took effect at Apr 17, 2019, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2019, 3:10 AM CDT (08:10 UTC)
In effect from
Apr 17, 2019, 1:00 PM CDT
Expired
Apr 17, 2019, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2019-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2019-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-463 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS84 KMAF 170810
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
310 AM CDT Wed Apr 17 2019

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS 
EVENING FOR THE MARFA PLATEAU, BIG BEND AREA, PRESIDIO VALLEY AND 
TERRELL COUNTY TEXAS FOR HUMIDITY LESS THAN 15 PERCENT...WINDS OF 
15 TO 30 MPH AND VERY HIGH FIRE DANGER...

.Critical weather and fuel conditions are expected Wednesday as
west winds increase.

TXZ079>082-172030-
/O.UPG.KMAF.FW.A.0008.190417T1800Z-190418T0100Z/
/O.NEW.KMAF.FW.W.0008.190417T1800Z-190418T0100Z/
Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
310 AM CDT Wed Apr 17 2019

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR HUMIDITY LESS THAN 15 PERCENT, WINDS OF 15 
TO 30 MPH AND VERY HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 1 PM this afternoon to 8 PM
CDT this evening. The Fire Weather Watch is no longer in effect. 

* WIND...West 15 to 30 mph.

* HUMIDITY...10 to 15 percent.

* FIRE DANGER...Very high.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

&&

$$
1 follow-up statement
152 
WWUS84 KMAF 171920
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
220 PM CDT Wed Apr 17 2019

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING FOR THE MARFA PLATEAU, BIG BEND AREA, PRESIDIO VALLEY AND
TERRELL COUNTY TEXAS FOR HUMIDITY LESS THAN 15 PERCENT...WINDS OF
15 TO 30 MPH AND VERY HIGH FIRE DANGER...

.Critical weather and fuel conditions are expected to continue
through early this evening as gusty west winds and low relative
humidity persist.

TXZ079>082-180100-
/O.CON.KMAF.FW.W.0008.000000T0000Z-190418T0100Z/
Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
220 PM CDT Wed Apr 17 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR HUMIDITY LESS THAN 15 PERCENT, WINDS OF 15 TO 30 MPH AND VERY
HIGH FIRE DANGER...

* WIND...West 15 to 30 mph.

* HUMIDITY...10 to 15 percent.

* FIRE DANGER...Very high.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving 
vehicle. Keep vehicles on driving surfaces and do not drive 
through tall grass. Avoid activities that may produce outdoor 
flames or sparks. Accidental ignitions will have the potential to 
grow rapidly into dangerous wind-driven wildfires.

&&

$$

70

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 12:07 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 17, 12:07 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1207 AM CDT Wed Apr 17 2019

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Dryline has retreated to be between and HOB-CNM and it will start
to move e early today as a strong upper low approaches. Surface
winds will have turned SW-W at all TAF sites by 12Z with the
initial increase in wind around 15Z from the W at 20kts then
increase again between 19Z-20Z to 25-30ktsG35-40kts. There is
enough mid-level moisture and cold mid-level temps for -SHRA or
virga to move into at least CNM/HOB with BKN100 at most all sites
by mid-late afternoon. Early evening winds will decrease some, but
still breezy with secondary surge of cool air/front around 09Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     84  60  77  52 /   0  10  10  10
Carlsbad                       87  54  72  51 /   0   0  20  20
Dryden                         84  59  86  58 /   0   0   0  10
Fort Stockton                  88  57  78  54 /   0   0  10  10
Guadalupe Pass                 77  52  64  48 /   0   0  20  10
Hobbs                          85  50  72  46 /   0   0  10  10
Marfa                          82  44  70  43 /   0   0   0   0
Midland Intl Airport           87  57  77  52 /   0   0  10  10
Odessa                         86  56  77  51 /   0   0  10  10
Wink                           89  53  77  51 /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon to 9 PM MDT Wednesday for Guadalupe
     Mountains of Eddy County.

TX...High Wind Warning from noon to 9 PM MDT Wednesday for Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for Big Bend Area-Marfa Plateau-Presidio Valley-
     Terrell.

&&
Hazardous weather outlook, Apr 16, 2:23 PM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
223 PM CDT Tue Apr 16 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-171930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
223 PM CDT Tue Apr 16 2019 /123 PM MDT Tue Apr 16 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Elevated to near critical fire weather conditions are possible
across the Guadalupe Mountains and Southeast New Mexico late this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are expected Wednesday across parts
of the Trans Pecos and a Fire Weather Watch is in effect for Brewster,
Presidio and Terrell counties.

Strong winds are possible Wednesday and Wednesday evening in the
Guadalupe and Delaware Mountains and a High Wind Watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 4:14 AM CDTWind AdvisoryMAFBrewster, Culberson, Jeff Davis, Loving, Presidio, Reeves and 2 more16 hr

Nearby

Red Flag Warnings in Texas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.